Arkansas, 2017Flood in Arkansas, April 30, 2017
April 30, 2017 · NWS MEG · 1 event in 1 county or zone
Very heavy rain fell across the Eleven Point River basin in Missouri at the end of April. As a result flooding along the Eleven Point River in Randolph County occurred on April 30th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very heavy rain fell across the Eleven Point River basin in Missouri at the end of April. As a result flooding along the Eleven Point River in Randolph County occurred on April 30th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 30, 11:30 AM CST, 30 minutes earlier.
Area forecast discussion, Apr 30, 11:30 AM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1230 PM CDT Sun Apr 30 2017
.DISCUSSION...
Updated for 18Z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 640 AM CDT Sun Apr 30 2017/
.UPDATE...
Updated for 12Z Aviation Forecast Discussion below.
.PREV DISCUSSION... /issued 455 AM CDT Sun Apr 30 2017/
DISCUSSION...
Early morning GOES water vapor imagery showed a closed upper low
centered over western OK. A downstream plume of tropical moisture
extended north through the lower and middle MS River Vally. An
axis of 2 inch precipitable water values extended north up the MS
River delta of the Midsouth. Several rounds of storms had affected
eastern AR, the MO bootheel and northwest TN earlier this morning,
with bowing segments producing damaging winds and several mesovortices
noted on radar. Despite the progressive nature of most of the storms,
rainfall rates exceeding 5 inches per hour has resulted in flash
flooding.
Rapid update convection-allowing short term models have struggled
a bit with timing and location of storms, as meso-lows have
formed and affected storm evolution. Expect this trend to continue,
as storms lift into the Midsouth from the Arklamiss region this
morning. Eventually, expected a well-defined back side of the
storms to form as the midlevel trof axis rotates through. Storms
should reach the TN River by early afternoon.
Although the storm total rain amounts east of the MS River will
not likely be as impressive as over eastern AR, intense rainfall
rates will still lead to heightened risk of flash flooding. The
Flash Flood Watch was therefore expanded east, to include all of
north MS and additional areas of west TN through this afternoon.
By midevening, tranquil weather will prevail over the Midsouth,
with a cool and much drier airmass prevailing. Following modest
low level moisture return on Tuesday, rain chances return on
Wednesday, associated with a deepening northern branch low dropping
into the Midsouth from the central plains. Temperatures through
late week will prevail below normal, with cloudy skies and cold
advection limiting low level atmospheric instability. 00Z GFS
progs 1000-500 mb thicknesses of 543 dm over northeast AR and the
MO bootheel Friday morning - with precipitation. Quite unusual for
early May.
Next weekend should see the upper low lift out, with weak northwest
flow aloft prevailing, downstream of upper ridging over the plains.
PWB
&&
.AVIATION...
18Z TAFs
Back edge of showers and thunderstorms will exit the sites early
in the period with VFR conditions. South to southwest Winds will
be the greatest concern this period with a lull in gust speeds
occurring during the overnight hours. Winds will regain strength
late in the period with lower VFR cigs swinging into JBR and MKL.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 4 PM CDT this afternoon for Clay-
Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
Wind Advisory until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Flash Flood Watch until 4 PM CDT this afternoon for Dunklin-
Pemiscot.
Wind Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.
MS...Wind Advisory until 7 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
Flash Flood Watch until 7 PM CDT this evening for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Wind Advisory until 7 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
Flash Flood Watch until 7 PM CDT this evening for Chester-
Crockett-Dyer-Fayette-Gibson-Hardeman-Haywood-Lake-
Lauderdale-Madison-McNairy-Obion-Shelby-Tipton.
&&Hazardous weather outlook, Apr 30, 2:24 AM CST, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
324 AM CDT Sun Apr 30 2017
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
324 AM CDT Sun Apr 30 2017
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
There is an Slight Risk severe thunderstorms today for far eastern
Arkansas, the Missouri bootheel, all of west Tennessee and all of north
Mississippi.
Thunderstorms will move across the Midsouth through the afternoon,
with peak chances for severe thunderstorms during the morning and
early afternoon. Primary severe weather risks include damaging
winds and intense rainfall rates sufficient to produce flash
flooding. There is a secondary threat of short-lived tornadoes.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed through this afternoon.
PWB
In the hours before
Special weather statement, Apr 30, 10:55 AM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
1155 AM CDT SUN APR 30 2017
TNZ089-090-301745-
Hardeman TN-Fayette TN-
1155 AM CDT SUN APR 30 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1245 PM CDT
FOR...
Hardeman County in western Tennessee...
Southeastern Fayette County in western Tennessee...
At 1155 AM CDT...a strong thunderstorm producing winds at least 40
mph was located near Bolivar, moving north at 75 mph.
People in Hardeman and southeastern Fayette Counties should monitor
this storm closely.
LAT...LON 3500 8886 3500 8931 3543 8917 3542 8884
3539 8884 3538 8883
TIME...MOT...LOC 1655Z 198DEG 66KT 3524 8908Special weather statement, Apr 30, 11:08 AM CST, 52 minutes before
Special Weather Statement
National Weather Service Memphis TN
1208 PM CDT SUN APR 30 2017
TNZ020-021-050>052-301745-
Carroll TN-Madison TN-Crockett TN-Gibson TN-Haywood TN-
1208 PM CDT SUN APR 30 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1245 PM CDT
FOR...
Southwestern Carroll County in western Tennessee...
Madison County in western Tennessee...
Crockett County in western Tennessee...
Southern Gibson County in western Tennessee...
Haywood County in western Tennessee...
At 1207 PM CDT...a strong thunderstorm producing winds at least 40
mph was located near Adair, or near Jackson, moving north at 65 mph.
People in southwestern Carroll...Madison...Crockett...southern
Gibson and Haywood Counties should monitor this storm closely.
LAT...LON 3579 8861 3557 8862 3549 8868 3543 8881
3543 8918 3540 8919 3540 8941 3587 8933
3598 8870 3582 8858
TIME...MOT...LOC 1707Z 188DEG 55KT 3564 8894
JOHNSONLocal storm report, Apr 30, 11:14 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM TSTM WND DMG 5 WSW CORDOVA 35.12N 89.86W
04/30/2017 SHELBY TN PUBLIC
MULTIPLE POWERLINES AND POWERPOLES DOWN AT SHADY GROVE
ROAD AND BRIERVIEW.
&&
AJCLocal storm report, Apr 30, 11:16 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM TSTM WND DMG 5 WSW CORDOVA 35.12N 89.86W
04/30/2017 SHELBY TN PUBLIC
MULTIPLE POWERLINES AND POWERPOLES DOWN AT SHADY GROVE
ROAD AND BRIERVIEW. TIME IS RADAR ESTIMATED.
&&
AJCLocal storm report, Apr 30, 11:30 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 3 NNE BARTLETT 35.26N 89.81W
04/30/2017 SHELBY TN PUBLIC
LARGE TREE UPROOTED ON SHADOWLAWN DRIVE BETWEEN OLD
BROWNSVILLE ROAD AND THE BARTLETT FRESHMAN ACADEMY.
&&
JOHNSONLocal storm report, Apr 30, 11:50 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM TSTM WND DMG COFFEEVILLE 33.98N 89.68W
04/30/2017 YALOBUSHA MS BROADCAST MEDIA
MULTIPLE TREES DOWN AND LOTS OF ROOF DAMAGE TO A HOUSE.
TIME IS RADAR ESTIMATED.
&&
AJCFlood, Randolph
- When
- April 30, 12:00 PM CST to 11:59 PM CST
- Where
- Randolph County, 1.82 mi NNE of Elm Store to 4.05 mi NW of Noland
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.495, -91.221
Major flooding occurred along the Eleven Point River. State Highway 90 closed with flooding between Dalton and Ravenden Springs. Campgrounds along the river were impacted. Many roads in Randolph County were flooded. Extensive agricultural acreage inundated.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 30, 20171 death · 1 injured · $20 million · EF2 · 77 events
- Damaging Winds and Strong Wind in Tennessee, April 30, 20171 death · $59,000 · 52 kt wind · 43 events
- Damaging Wind in Tennessee, April 30, 20171 death · 52 kt wind · 1 event
- Tornado and Damaging Wind in Missouri, April 30, 2017$120,000 · EF2 · 2 events
- Tornadoes and Damaging Winds in Missouri, April 30, 2017$451,000 · EF1 · 5 events
- Tornado and Flash Flood in Tennessee, April 30, 2017$357,000 · EF0 · 15 events
- Hail and Damaging Wind in Ohio, April 30, 2017$500,000 · 61 kt wind · 2 events
- Tornadoes in Louisiana, April 30, 2017$150,000 · EF1 · 2 events
- Tornado and Damaging Winds in Alabama, April 30, 2017EF0 · 41 events
- Damaging Winds in Louisiana, April 30, 2017$40,000 · 55 kt wind · 2 events
- Tornadoes and Coastal Flood in Louisiana, April 30, 2017EF1 · 5 events
- Damaging Winds in Alabama, April 30, 20171 injured · 50 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 698105.